Florida, 2005Damaging Wind in Florida, April 8, 2005
April 8, 2005 · NWS MFL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 8, 9:30 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 8, 9:30 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT FRI APR 8 2005
...QUICK UPDATE...
QUICK LOOK AT LATEST MODEL RUNS (RUC AND ETA12) INDICATES WINDS WILL
BE DOWN TO AROUND 15 KT THIS AFTERNOON SO HAVE OPTED TO DROP SCA AND
GO WITH SCEC FOR ATLANTIC WATERS.
HAVE BEEN VERY BUSY ON RADAR THIS MORNING TO PROVIDE MUCH OF A
DISCUSSION THIS MORNING. OVERNIGHT BAND OF THUNDERSTORMS NOW WELL
OFFSHORE WITH SKIES BEGINNING TO CLEAR OVER THE PENINSULA. THIS
COULD LEAD TO SOME DESTABILIZATION OF THE ATMOSPHERE WHICH COULD
LEAD TO MORE DEVELOPMENT AHEAD OF THE FRONT CURRENTLY JUST NORTH OF
LAKE OKEE. SOME SHRA AND A FEW TSRA HAVE ALREADY BEEN MOVING INTO
SOUTHWEST COAST THIS MORNING AND SO FAR HAS BEEN STRUGGLING TO
MAINTAIN ITSELF. WITH A LITTLE HEATING THOUGH AND WITH DEW POINTS
REMAINING IN THE 60S DO NOT FEEL CONFIDENT IN LOWERING POPS AT THIS
TIME. WATER VAPOR IMAGERY AND TBW 12Z SOUNDING DO SHOW QUITE A BIT
OF DRYING ALOFT AND THERE COULD BE ENOUGH SUBSIDENCE TO SUPPRESS ANY
FURTHER FORMATION. FOR THE MARINE ZONES, THE QUESTION IS THE WIND.
GRADIENT IS THERE TO PROVIDE THE FORECAST WINDS BUT THINK THE RAIN
HAS STABILIZED THE AIRMASS OVER THE WATER ENOUGH TO TEMPORARILY HALT
THESE STRONGER WINDS. BUT WITH THESE RAINS ENDING FEEL THAT THE
WINDS WILL AGAIN INCREASE BY THIS AFTERNOON.
.PREVIOUS DISCUSSION...PREFRONTAL SQUALL LINE INTO S FLA MOVING E 20
KTS AS INDIVIDUAL CELLS MOVING NE ALONG LINE NEAR 50 KTS. THIS
PREFRONTAL TROUGH OVER MIAMI-DADE AND SOUTHERN MAINLAND BY 09Z...AS
PER SPC WATCH. BEHIND SYSTEM COMES COLD FRONT WHICH SHOULD BY ON A
PBI-APF LINE BY 21Z AND THROUGH MIA/EXTREME S FLA BY 03Z.
TODAY THROUGH SAT NIGHT...UPPER LOW WHICH PRECIPITATED THIS POTENTIAL
SEVERE WEATHER OUTBREAK SLOWLY BOTTOMING OUT IN S GA...REACHING THE
ATLC COAST BY 00Z TONIGHT. SYSTEM MOVES NE INTO ATLC TONIGHT AS
RIDGING MOVES FROM GREAT PLAINS OVER E U.S. SECONDARY COLD FRONT
MOVING SE WITH MOISTURE WRAPPING ABOUT UPPER LOW STALLS OVER N FLA.
THOUGH A COLD FRONT HAS MOVED THROUGH...NO STRONG NORTHERLY PUSH
BEHIND SYSTEM AND ANY COOLING/DRYING AT A MINIMUM THROUGH SAT. ENOUGH
RESIDUAL MOISTURE THOUGH OVER S FLA TODAY AND WITH A MID LEVEL DRY
SLOT MOVING OVER AREA...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
POSSIBLE...MAINLY THIS AFTERNOON AND EARLY EVENING.
SUN THROUGH THU...RIDGING OVER S FLA SUN ...WEAKENING THROUGH TUE AS
SYSTEM MOVES E INTO ATLC. AS HIGH MOVES E...SOUTHERLY WINDS DEVELOP
...PULL MOISTURE NORTHWARD...AND WITH ANOTHER COLD FRONT POISED TO
MOVE INTO S CENTRAL FLA...PRECIPITATION INTRODUCED INTO ZONES FOR
WED/THU.
&&
.MARINE...SMALL CRAFT CONTINUES ATLC WATERS THIS MORNING WITH
CAUTION INITIALLY ELSEWHERE THIS MORNING. WESTERLY WINDS DECREASE
ALL AREAS THROUGH THE DAY WITH NO HIGHLIGHTS BY THIS EVENING. HIGH
PRESSURE OVER S FLA SUN THEN AS HIGH MOVES E INTO ATLC...WINDS
BECOME EASTERLY MON THEN SWING TO SOUTHEASTERLY TUE AND WED. GRADUAL
WIND INCREASE MON THROUGH WED BUT NO HIGHLIGHTS ANTICIPATED AT THE
MOMENT.
&&
.FIRE WEATHER...NO HIGHLIGHTS AT THE MOMENT. BUT DRIER AIR OVER S
TIP OF PENINSULA SATURDAY AND SUNDAY AS DRIER AIR ADVECTS SOUTH.
POSSIBLE RELATIVE HUMIDITIES BELOW 35% FOR SOME DURATION SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 62 82 64 / 70 20 00 00
FORT LAUDERDALE 82 64 83 66 / 70 30 00 00
MIAMI 83 64 83 65 / 70 30 00 00
NAPLES 78 62 79 64 / 60 05 00 00
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY ATLANTIC WATERS TODAY.
GM...NONE.
&&
Hazardous weather outlook, Apr 8, 3:35 AM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
435 AM EDT FRI APR 8 2005
FLZ063-066>075-082200-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
435 AM EDT FRI APR 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THIS MORNING AND
EARLY AFTERNOON. BRIEF HEAVY RAIN AND WIND GUSTS TO 35 MPH WILL BE
THE GREATEST HAZARDS WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EARLY IN THE DAY.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.
HANDEL
Thunderstorm Wind, Palm Beach
- When
- April 8, 11:20 AM EST
- Where
- Palm Beach County, West Palm Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 26.683, -80.050
A thunderstorm wind gust of 58 mph was estimated by the public.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 8, 20051 death · 1 event
- Strong Wind in Colorado, April 8, 2005$200,000 · 60 kt wind · 1 event
- Winter Storm in California, April 8 to 10, 20053 injured · $40,000 · 2 events
- Lightning Strike in South Carolina, April 8, 2005$125,000 · 1 event
- Tornado in California, April 8, 2005$90,000 · F0 · 1 event
- Tornado in California, April 8, 2005$75,000 · F0 · 2 events
- Strong Wind in Colorado, April 8, 2005$32,000 · 60 kt wind · 2 events
- Wildfire in North Dakota, April 8, 20053 injured · 1 event
- Tornado in California, April 8, 2005$25,000 · F0 · 1 event
- Strong Wind in Utah, April 8, 2005$20,000 · 55 kt wind · 1 event
- High Wind in Nevada, April 8, 2005$20,000 · 50 kt wind · 1 event
- Strong Wind in Colorado, April 8, 2005$17,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434011.